Alert archive / Idaho / Special Weather Statements in 2016

Special Weather Statement, NWS Missoula, MT

August 7, 2016Lemhi County, Idaho

NWS Missoula, MT issued this special weather statement at Aug 7, 2016, 11:44 AM MDT for Lemhi County, Idaho. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 11:44 AM MDT (17:44 UTC)
Expired
Aug 7, 2016, 12:15 PM MDT
In force
31 min
Issued by
NWS Missoula, MT

County Lemhi County, ID

The radar

The Missoula radar (KMSX), 213 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 5.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-550 J/kg
Mixed-layer LCL
2902 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

316 
WWUS85 KMSO 071744
SPSMSO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1144 AM MDT SUN AUG 7 2016
 
IDZ009-010-071815-
EASTERN LEMHI COUNTY ID-WESTERN LEMHI COUNTY ID-
1144 AM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI COUNTY UNTIL
1215 PM MDT...

AT 1143 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF SALMON...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALMON...LEESBURG...SHOUP AND COBALT. 

LAT...LON 4497 11433 4510 11453 4546 11422 4519 11385
TIME...MOT...LOC 1743Z 218DEG 36KT 4514 11425 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:38 AM MDT, 8 hours 6 minutes earlier.

Area forecast discussion, Aug 7, 3:38 AM MDT, 8 hours 6 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
338 AM MDT Sun Aug 7 2016

...Strong Thunderstorms this Afternoon/Evening...

.DISCUSSION...Satellite is indicating the disturbance that will be
bringing numerous showers and thunderstorms today is exiting
northern Nevada. This feature should begin to cause convection
over north central Idaho later this morning. Then this disturbance
moves into western Montana by late morning/early afternoon and
interact with an unstable atmosphere. Thunderstorms are
anticipated to become fairly strong across western Montana with
the potential of a storm becoming severe. These storms will be
capable of frequent lightning, gusty winds and small hail. Also
this feature will be interacting with a significant plume of
moisture, so moderate to heavy rainfall rates should be expected
with the storms. Models are indicating that the heaviest rainfall
could be over the Glacier National Park area this afternoon and
evening, so a flash flood watch has been issued. The disturbance
moves off to the east tonight allowing convection to steadily
diminish overnight.

Monday into Tuesday, an upper level low will slowly push through
central Washington into the Idaho Panhandle allowing for a decent
chance of showers and thunderstorms across the Northern Rockies.
Precipitation looks to be focused across Southwest Montana Monday
afternoon, shifting into Northwest Montana for Tuesday. By
Wednesday morning, the low is expected to be across far Northwest
Montana with much of the shower activity gradually diminishing.

Throughout the early week period, daytime temperatures will be
5-10 degrees below normal with highs in the 70s for many valley
locations. It will also be breezy on Tuesday. Those with outdoor
plans should prepare for showery conditions with perhaps a strong
thunderstorm or two. In Glacier N.P., late Tuesday into Wednesday
morning will be particularly cool and showery, leading to raw
conditions at the higher elevations.

By late this week, forecast models indicate high pressure ridging which
will allow for significant warming and drying.

&&

.AVIATION...A disturbance will be moving through the Northern
Rockies today causing numerous showers and thunderstorms. The
shower activity will start in north central Idaho this morning
then spread into western Montana this afternoon. A few of these
storms could be quite strong producing gusty erratic winds, small
hail and heavy rainfall. KSMN could be impacted by 07/18z, KBTM &
KMSO by 07/20z and KGPI by 07/22z. The convection will steadily
decrease throughout the evening.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Flash Flood Watch from this afternoon through this evening West
     Glacier Region.

ID...&&

In the hours before

Special weather statement, Aug 7, 11:44 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1144 AM MDT SUN AUG 7 2016

IDZ009-010-071815-
EASTERN LEMHI COUNTY ID-WESTERN LEMHI COUNTY ID-
1144 AM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI COUNTY UNTIL
1215 PM MDT...

AT 1143 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF SALMON...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALMON...LEESBURG...SHOUP AND COBALT.

LAT...LON 4497 11433 4510 11453 4546 11422 4519 11385
TIME...MOT...LOC 1743Z 218DEG 36KT 4514 11425

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:18 PM MDTSpecial Weather StatementMSOLincoln42 min
Aug 7, 2:43 PM MDTSpecial Weather StatementMSOLincoln92 min
Aug 7, 3:46 PM MDTSpecial Weather StatementMSOSilver Bow59 min
Aug 7, 3:59 PM MDTSevere Thunderstorm WarningMSOSilver Bow46 min
Aug 7, 4:43 PM MDTSpecial Weather StatementMSOMissoula32 min
Aug 7, 5:13 PM MDTSpecial Weather StatementMSOLake32 min
Aug 7, 5:16 PM MDTSpecial Weather StatementMSOMissoula29 min
Aug 6, 8:14 PM MDTSpecial Weather StatementMSOIdaho31 min
Aug 7, 1:30 PM MDTAreal Flood AdvisoryMSOLemhi4 hr

Nearby

Special Weather Statements in Idaho, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.